MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G31917
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The subassembly history record for the loading catheter said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use direct the user during system preparation: ¿attach trigger cord to hook on end of loading catheter, leaving approximately 2cm of trigger cord between knot and hook.¿ if the knot and the hook are placed closer than 2cm, this can create resistance when withdrawing the loading catheter through the ligator handle and/or accessory channel of the endoscope.If additional pressure is applied to the loading catheter when resistance is encountered, this could contribute to separation of the blue hook from the loading catheter.The blue hook can detach if it gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a ligation procedure, the physician selected a cook 6 shooter saeed multi-band ligator.It was reported that both ends of the loading catheter were torn off the thread retraction.When the cord was pulled through the working channel, both ends [blue hooks] of the [loading] catheter came loose in the working channel.This happened in the middle of the working channel and not at the exit from the valve.Another 6-shooter had to be opened to complete the investigation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open box and tray from the lot number provided in the report.The label matches the product returned.All components, with the exception of one detached blue hook, were included in the return.Our laboratory evaluation of the product said to be involved confirmed the report.The loading catheter had one hook completely detached, hanging on the trigger cord and one hook did not return.Although the user stated the device was set up properly according to the instructions for use, the hook returned against the proximal knot, not placed 2cm from the proximal knot.The hook did not move when the trigger cord was manipulated; therefore, it is presumed this was how the device was set up.A dimensional inspection was performed on the loading catheter.The inner diameter was measured and was within the specification.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly history record for the loading catheter said to be involved was reviewed.The quality control tensile test performed on a sample of the manufactured units met the acceptance criteria.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a visual examination of the returned device identified one blue hook was completely detached from one end of the loading catheter and remaining on the trigger cord.Although the user stated the device was set up properly according to the instructions for use, the device returned with the detached blue hook located against the proximal knot of the trigger cord.The instructions for use state, "attach trigger cord to hook on end of loading catheter, leaving approximately 2cm of trigger cord between knot and hook.Withdraw loading catheter and trigger cord up through endoscope and out through handle." the blue hook can detach if it gets caught in the accessory channel of the endoscope.The instructions for use advise the user: "it is vital that the integrity of the working channel is intact." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments: based on the information provided that the device returned with the detached blue hook located against the proximal knot of the trigger cord, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20588582
Report Number1037905-2024-00677
Device Sequence Number6558356
Product Code MND
UDI-Device Identifier00827002319172
UDI-Public(01)00827002319172(17)250730(10)W4858029
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model NumberG31917
Device Catalogue NumberMBL-U-6
Device Lot NumberW4858029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX GASTROSCOPE
Patient SexUnknown